It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board
 
LinkBack Thread Tools
Old 01-12-2004, 08:05 AM  
Newbie
 
Join Date: Oct 2003
Location: Jacksonville, NC USA
Posts: 6
neef HB User
weight gain with Zyrtec?

I was just wondering if anyone here has experienced significant weight gain with Zyrtec? I have been told that Zyrtec contains steroids and therefore can make you gain weight significantly. I have been eating right and going to the gym for a while now and since taking Zyrtec I have packed on about 30 pounds. I understand that I need to keep my asthma/allergies under control, but I'm tempted to switch to something that doesn't contain steroids (if Zyrtec does) and I can start not gaining weight like crazy. It's just depressing to see the weight go up like that when you're doing what you're supposed to do like going to the gym, water intake, and eating right. Any suggestions out there? Any help would be greatly appreciated. Mira :-)

I forgot to mention that I'm also on Singulair which I take at night and also Flonase during the day and Albuterol as a rescue inhaler.

Last edited by neef; 01-12-2004 at 08:08 AM.

 
Old 01-12-2004, 09:49 AM  
Senior Member
 
Join Date: Dec 2003
Location: Denver Metro Area
Posts: 216
hc85 HB User
Re: weight gain with Zyrtec?

Zyrtec does not contain steroids. In fact, I have not heard of people gaining weight so quickly on it.

 
Sponsors Lightbulb
   
Old 01-12-2004, 10:28 AM  
Newbie
 
Join Date: Oct 2003
Location: Jacksonville, NC USA
Posts: 6
neef HB User
Re: weight gain with Zyrtec?

Thank you for your response. I will check into the other medications that I am taking. Have a nice day! Mira :-)

 
Old 01-14-2004, 01:52 PM  
Senior Veteran
(female)
 
Join Date: Dec 2003
Location: Panama City , Fl.
Posts: 769
lucky charms HB User
Re: weight gain with Zyrtec?

Quote:
Originally Posted by neef
I was just wondering if anyone here has experienced significant weight gain with Zyrtec? I have been told that Zyrtec contains steroids and therefore can make you gain weight significantly. I have been eating right and going to the gym for a while now and since taking Zyrtec I have packed on about 30 pounds. I understand that I need to keep my asthma/allergies under control, but I'm tempted to switch to something that doesn't contain steroids (if Zyrtec does) and I can start not gaining weight like crazy. It's just depressing to see the weight go up like that when you're doing what you're supposed to do like going to the gym, water intake, and eating right. Any suggestions out there? Any help would be greatly appreciated. Mira :-)

I forgot to mention that I'm also on Singulair which I take at night and also Flonase during the day and Albuterol as a rescue inhaler.
Its very possible to gain weight with Zyrtec b/c one of the side effects are increased appetite...If Im not mistaken when I looked up the side effects on singulair it has a tendency to cause weight gain as well.

 
Old 01-14-2004, 02:16 PM  
Senior Member
 
Join Date: Dec 2003
Location: Denver Metro Area
Posts: 216
hc85 HB User
Re: weight gain with Zyrtec?

No offense, but I highly doubt a 30 lb weight gain was from the zyrtec...

 
Old 01-14-2004, 08:20 PM  
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Re: weight gain with Zyrtec?

If you check the package inserts I believe it says both Flonase and Albuterol contain steriods. Even the albuerol liquid you put in nebulizers is steriod. I didn't used to think it was till my friend told me it was; I read the insert and she was right! According to my dr MaxAir is the least bothersome of all steriod inhalors (all inhalors contain steriods) so that is what I use for rescue and my neb as a backup when the MaxAir isn't enough.

 
Old 01-15-2004, 12:22 AM  
Senior Member
 
Join Date: Dec 2003
Location: Denver Metro Area
Posts: 216
hc85 HB User
Re: weight gain with Zyrtec?

Unfortunately, I don't know what package insert you're reading, but albuterol doesn't contain steroid. Flonase does, but most albuterol inhalers (if not all) contain albuterol sulfate. Maxair contains pirbuterol acetate. Inhalers that contain steroids include flovent, Advair, pulmicort, Qvar (which is also called beclovent or vanceril), Azmacort, and aerobid.

More information is found here:

[url]http://www.med.umich.edu/1libr/pa/pa_sterinha_hhg.htm[/url]

 
Old 01-15-2004, 06:41 PM  
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Re: weight gain with Zyrtec?

Quote:
Originally Posted by hc85
Unfortunately, I don't know what package insert you're reading, but albuterol doesn't contain steroid. Flonase does, but most albuterol inhalers (if not all) contain albuterol sulfate. Maxair contains pirbuterol acetate. Inhalers that contain steroids include flovent, Advair, pulmicort, Qvar (which is also called beclovent or vanceril), Azmacort, and aerobid.

More information is found here:

[url]http://www.med.umich.edu/1libr/pa/pa_sterinha_hhg.htm[/url]

The insert in the albuterol for my nebulizer stated that it was steriodal.

 
Old 01-15-2004, 10:08 PM  
Senior Member
 
Join Date: Dec 2003
Location: Denver Metro Area
Posts: 216
hc85 HB User
Re: weight gain with Zyrtec?

I know that sometimes these medications come pre-mixed. Could that be the possibility? What does your albuterol neb say is the generic name? MOST albuterol, in any form is not steroidal...

 
Old 01-16-2004, 10:52 AM  
Junior Member
 
Join Date: Jul 2003
Location: Vernal, Utah, USA
Posts: 18
ivymnm HB User
Re: weight gain with Zyrtec?

I have taken Zyrtec for quite some time now and have not had noticible weight gain. In fact, my father started taking it several months ago and has not seen noticable difference in weight either.

 
 

Similar Threads
Thread Thread Starter Board Replies Last Post
Is losing weight (on AD) even possible with FM? 4thof4 Fibromyalgia 10 11-30-2007 10:02 PM
Water, Weight, The Scale! bluejbirdie Weight Loss 0 08-10-2006 08:08 AM
Weight Gain or Weight Loss? deejavu Lyme Disease 32 03-24-2006 05:24 AM
Weight Gain from Depression Meds--HELP! sourgirl29 Eating Disorder Recovery 4 07-26-2005 05:15 PM
Is weight gain a paxil side-effect? KRBR0227 Depression 7 05-26-2005 05:43 PM



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Advair
Albuterol
Flovent
Prednisone
Pulmicort
  Serevent
Singulair
Ventolin
Xopenex
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (80), MountainReader (57), janewhite1 (52), MeezerWheezer (14), ladybud (11), sue430 (10), solofelix (9), anwise67 (5), tmwccs (4), ann775 (4)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:08 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!